Alert archive / Kansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 100, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jul 9, 2021, 11:19 PM CDT for Republic County, Kansas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2021, 11:19 PM CDT (04:19 UTC)
- Expired
- Jul 10, 2021, 12:15 AM CDT
- In force
- 56 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
County Republic County, KS
The radar
The Grand Island radar (KUEX), 88 km from the middle of the area, began a volume at 04:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 9:58 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.3 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2603 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1447 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 8.1
The text
As transmitted.
130
WUUS53 KTOP 100419
SVRTOP
KSC157-100515-
/O.NEW.KTOP.SV.W.0100.210710T0419Z-210710T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Topeka KS
1119 PM CDT Fri Jul 9 2021
The National Weather Service in Topeka has issued a
* Severe Thunderstorm Warning for...
Republic County in north central Kansas...
* Until 1215 AM CDT.
* At 1119 PM CDT, severe thunderstorms were located along a line
extending from 4 miles north of Exeter to near Lebanon, moving
southeast at 50 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Belleville, Scandia, Courtland, Cuba, Norway, Republic, Munden,
Narka and Agenda.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4000 9737 3965 9737 3966 9793 4000 9793
TIME...MOT...LOC 0419Z 296DEG 44KT 4071 9745 3984 9856
HAIL...0.75IN
WIND...70MPH
$$
CP3 follow-up statements
539
WWUS53 KTOP 100426
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
1126 PM CDT Fri Jul 9 2021
KSC157-100515-
/O.CON.KTOP.SV.W.0100.000000T0000Z-210710T0515Z/
Republic-
1126 PM CDT Fri Jul 9 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR REPUBLIC COUNTY...
At 1125 PM CDT, severe thunderstorms were located along a line
extending from 4 miles northeast of Exeter to near Esbon, moving
southeast at 50 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Trained weather spotters measured 59 mph winds northwest of
Hebron, Nebraska.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Belleville, Scandia, Courtland, Cuba, Norway, Republic, Munden, Narka
and Agenda.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4000 9737 3965 9737 3966 9793 4000 9793
TIME...MOT...LOC 0425Z 296DEG 44KT 4068 9737 3981 9848
HAIL...0.75IN
WIND...70MPH
$$
CP270
WWUS53 KTOP 100441
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
1141 PM CDT Fri Jul 9 2021
KSC157-100515-
/O.CON.KTOP.SV.W.0100.000000T0000Z-210710T0515Z/
Republic-
1141 PM CDT Fri Jul 9 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR REPUBLIC COUNTY...
At 1140 PM CDT, severe thunderstorms were located along a line
extending from near Hebron to near Mankato, moving southeast at 50
mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Belleville, Scandia, Courtland, Cuba, Norway, Republic, Munden, Narka
and Agenda.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4000 9737 3965 9737 3966 9793 4000 9793
TIME...MOT...LOC 0440Z 299DEG 43KT 4015 9761 3980 9818
HAIL...1.00IN
WIND...70MPH
$$
CP790
WWUS53 KTOP 100507
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
1207 AM CDT Sat Jul 10 2021
KSC157-100515-
/O.CON.KTOP.SV.W.0100.000000T0000Z-210710T0515Z/
Republic-
1207 AM CDT Sat Jul 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR REPUBLIC COUNTY...
At 1206 AM CDT, severe thunderstorms were located along a line
extending from 7 miles east of Mahaska to near Norway, moving east at
55 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Belleville, Scandia, Courtland, Cuba, Norway, Republic, Munden, Narka
and Agenda.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4000 9737 3965 9737 3966 9793 4000 9793
TIME...MOT...LOC 0506Z 278DEG 46KT 4002 9722 3967 9779
HAIL...0.75IN
WIND...70MPH
$$
CPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 6:30 PM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, Jul 9, 6:30 PM CDT, 4 hours 49 minutes before
Area Forecast Discussion National Weather Service Topeka KS 630 PM CDT Fri Jul 9 2021 ...Update to aviation forecast discussion... .DISCUSSION... Issued at 249 PM CDT Fri Jul 9 2021 The main focus for this forecast is the threat for storms tonight and tomorrow. This afternoon, a warm front continues to push north across the central Plains. Eastern Kansas is firmly within the warm sector and despite temperatures in the 90s and dewpoints in the 70s we are likely still well capped. This is evident by the lack of surface-based cumulus development and elevated cloud bases. Indications are that we will remain capped all day today and even through the night. A better chance of storms arrives tonight as a mid-level wave kicks off an MCS across the high Plains. The 12 UTC CAM suite is in fairly good agreement on the evolution of the MCS tonight. They have the MCS entering northern KS after midnight and exiting our area by 5 AM. If the MCS can maintain a developed cold pool and stay balanced enough through its life-cycle then it has the potential to produce damaging winds and heavy rainfall. However, most indications are that it will weaken as it enters our area and encounters a robust mid-level cap. The evolution of Saturday will be dependent on overnight/morning convection and cloud cover. Scattered showers and isolated storms may linger into the morning as a surface low and cold front pushes into the area. There is uncertainty as to timing and severity of any development later in the day as some guidance suggests showers and cloud cover will limit afternoon instability and some have the cold front almost out of our area by peak heating. The most likely location for afternoon/evening storms at this time is along and south of the I-35 corridor. Hail, damaging wind and heavy rain will be the main threats with any storms that develop Saturday afternoon/evening. The upper trough associated with this system becomes a closed low Saturday night over the MS River Valley. This will leave eastern Kansas in a position to receive wrap-around precipitation in the form of heavy showers as forecast soundings indicate a fully saturated sounding and PWATs around 1.75 inches. A potentially active pattern may continue into next week as additional waves meander through the flow into the middle of the week. Otherwise, expect cooler temperatures for the weekend behind the front with highs in the 70s and 80s, followed by a warm-up back into the 90s for the start of the work week. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 628 PM CDT Fri Jul 9 2021 VFR conditions should prevail through much of the period. Ongoing thunderstorms across western NE should make their way towards the terminals after 06Z. Brief reductions of VSBY and gusty northwest winds should be the primary concerns. That round of storms should clear the terminals shortly after sunrise. Additional storms are possible Saturday afternoon. && .TOP WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT this evening for KSZ020-034. && DISCUSSION...Jones AVIATION...Baerg
Hazardous weather outlook, Jul 9, 10:00 PM CDT, 1 hour 19 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 1000 PM CDT Fri Jul 9 2021 KSZ008>012-020>024-026-034>040-054>056-058-059-110300- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 1000 PM CDT Fri Jul 9 2021 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Tonight. Thunderstorms, some possibly severe, are likely tonight into early Saturday morning. Damaging wind with locally heavy rainfall are the main hazards. The best potential for these severe storms appears to be along and north of Interstate 70, where a severe thunderstorm watch is in effect through 5 AM. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Strong to severe storms are possible Saturday afternoon for areas along and southeast of the Kansas Turnpike. Large hail, damaging wind, and heavy rainfall are the main threats with any storms that develop Saturday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 11:54 PM CDT | Severe Thunderstorm Warning | TOP | Washington | 66 min |
| Jul 10, 12:00 AM CDT | Severe Thunderstorm Warning | TOP | Cloud | 60 min |
| Jul 10, 12:13 AM CDT | Severe Thunderstorm Warning | TOP | Republic | 32 min |
| Jul 10, 12:34 AM CDT | Severe Thunderstorm Warning | TOP | Clay, Marshall, Pottawatomie, Riley, Washington | 56 min |
| Jul 10, 12:57 AM CDT | Severe Thunderstorm Warning | TOP | Clay, Dickinson, Geary, Marshall, Nemaha, Pottawatomie and 1 more | 48 min |
| Jul 10, 1:19 AM CDT | Severe Thunderstorm Warning | TOP | Geary, Jackson, Morris, Shawnee, Wabaunsee | 56 min |
| Jul 10, 1:45 AM CDT | Severe Thunderstorm Warning | TOP | Brown | 30 min |
| Jul 10, 1:49 AM CDT | Special Weather Statement | TOP | Riley | 26 min |
| Jul 10, 1:58 AM CDT | Severe Thunderstorm Warning | TOP | Coffey, Douglas, Franklin, Jefferson, Lyon, Morris and 3 more | 47 min |
| Jul 10, 2:44 AM CDT | Special Weather Statement | TOP | Riley | 31 min |
| Jul 10, 3:08 AM CDT | Special Weather Statement | TOP | Wabaunsee | 37 min |
| Jul 10, 3:27 AM CDT | Special Weather Statement | TOP | Lyon | 33 min |
| Jul 10, 4:02 AM CDT | Special Weather Statement | TOP | Lyon, Osage | 28 min |
| Jul 10, 4:13 AM CDT | Special Weather Statement | TOP | Cloud | 32 min |
| Jul 10, 4:25 AM CDT | Severe Thunderstorm Warning | TOP | Cloud, Republic | 35 min |
| Jul 10, 4:36 AM CDT | Special Weather Statement | TOP | Anderson, Franklin | 54 min |
| Jul 10, 4:40 AM CDT | Special Weather Statement | TOP | Clay | 35 min |
| Jul 10, 5:05 AM CDT | Special Weather Statement | TOP | Riley | 40 min |
| Jul 10, 5:58 AM CDT | Special Weather Statement | TOP | Wabaunsee | 47 min |
| Jul 10, 3:34 PM CDT | Special Weather Statement | TOP | Republic | 56 min |
| Jul 10, 4:11 PM CDT | Special Weather Statement | TOP | Washington | 34 min |
| Jul 10, 4:45 PM CDT | Special Weather Statement | TOP | Washington | 30 min |
| Jul 10, 4:53 PM CDT | Special Weather Statement | TOP | Brown, Nemaha | 67 min |
| Jul 10, 5:05 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Pottawatomie, Washington | 25 min |
| Jul 10, 5:26 PM CDT | Special Weather Statement | TOP | Pottawatomie | 34 min |
| Jul 10, 5:47 PM CDT | Special Weather Statement | TOP | Pottawatomie | 28 min |
| Jul 10, 5:54 PM CDT | Special Weather Statement | TOP | Dickinson, Geary | 36 min |
| Jul 10, 6:16 PM CDT | Special Weather Statement | TOP | Jefferson | 29 min |
| Jul 10, 6:47 PM CDT | Special Weather Statement | TOP | Douglas | 28 min |
| Jul 10, 6:52 PM CDT | Special Weather Statement | TOP | Douglas, Osage, Shawnee | 53 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.